MAUDE Adverse Event Report: ICU MEDICAL ASD, INC. BIVONA HYPTERFLEX; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

ICU MEDICAL ASD, INC. BIVONA HYPTERFLEX; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 67HA80
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that there was a cuff leak on the tracheostomy tubes.This issue was solved by replacing with a new bivona (b)(6), with different lot number.There was no patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H4 - device mfg date: correction d3 - mfg establishment name, h3 and h6.Codes: updated.Device evaluation: received for investigation two (2) used product samples.No visible defects were noted.Both devices were leak tested and leaks were observed in both products in the same area of the cuff confirming the complaint.During manufacturing custom tracheostomy devices are leak tested twice prior to being sent to the customer.The observed defect cannot be attributed to the manufacturing process and was potentially caused due to improper device handling outside of icu medical control.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
BIVONA HYPTERFLEX
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
ICU MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key20140162
Report Number1824231-2024-00078
Device Sequence Number12616705
Product Code JOH
UDI-Device Identifier15021312013818
UDI-Public(01)15021312013818(17)270926(10)4329110
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67HA80
Device Lot Number4329110
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown